MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO MICROWAVE TISSUE ABLATION SYSTEM; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

ANGIODYNAMICS SOLERO MICROWAVE TISSUE ABLATION SYSTEM; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number 12740000
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
An angiodynamics regional manager reported an issue with a solero mta generator.The customer's generator continues to fail.The clinical specialist, present during the case, stated that generator displayed "applicator not recognized" and the display screen was frozen.They connected a 29cm probe, a second 29cm probe and then a 19cm probe with no change.They also connected the generator to another power outlet with no change.They performed multiple restarts of the generator throughout this process.The generator finally recognized a probe and the procedure was completed/treatment provided.The patient was already under general anesthesia during this one hour delay in starting up the generator.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.This event has been assessed as a reportable due to patient safety risk, as the patient was under anesthesia for greater than 30 minutes as considered normal for this procedure.
 
Additional Manufacturer Narrative
The reported solero unit has yet to be returned to the manufacturer for an evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The unit was returned for assessment.Functional check: performed functional and failed at step 2.2 due to having 6 stripped screws.Replaced screws part # 12740060, removed lot # n/a, installed lot # 93292.Also failed at step 3.6.1 due to having an old software version.Replaced ronetix card part # 12740024, removed lot # 64690, installed lot # 98644.Performed functional and passed.Could not replicate customer complaint after numerous tests.Calibration sticker was added to one year out.Unit meets all acceptance criteria.The reported complaint description is not confirmed.During the functional test, the unit functioned as intended.Also, when going to open the unit to replace the ronetix card, six screws were found to be stripped screws, which were replaced.The ronetix card was also replaced with the upgraded software version 2.0.The root cause for the screen frozen & probe not recognized was unable to be determined because the unit functioned as intended.The unit was tested with the new ronetix card, screws and after calibration functional test and electrical safety test per svc-027 and met all acceptance criteria.A review of the device history records (service order history) was performed for the reported serial number (b)(6) for any deviations related to the reported failure mode of the complaint.The review confirmed that the unit met all material, assembly, and performance specification prior to distribution; i.E.No ncr associated with reported failure mode.Label review: the user manual, which is supplied to the user with this unit contains the following statements: (screen frozen)."no modification of this equipment is allowed.Do not attempt to repair or alter any of the system components.Do not remove the cover of the generator.Refer all service to angiodynamics.There are no user-serviceable parts inside the generator.The warranty will be voided if the unit is opened.The touchscreen will illuminate after several seconds and display the screen shown below.Below the angiodynamics logo, the text "system loading" is displayed in various languages.The languages displayed will change twice as the loading progresses.When the system is loaded, the languages are removed, and a bar is displayed which indicates the progress of system initialization, as shown by (1) below.Do not unplug or interrupt the initialization process as the system is performing necessary self-tests.Troubleshooting: standby screen is displayed, but the screen buttons are unresponsive - switch the power off, wait five seconds, then switch it." (not recognized).6.2.1 applicator not detected the system will display a warning when the applicator is not detected as shown.An applicator must be connected and the prompt acknowledged by pressing the check mark on the right side of the prompt to continue with the procedure.After the warning is acknowledged, the "connect applicator" notification will remain until an applicator is connected.If an applicator is properly connected but the warning or notification persists, it may be necessary to replace the applicator." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOLERO MICROWAVE TISSUE ABLATION SYSTEM
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17699540
Report Number1317056-2023-00119
Device Sequence Number17991872
Product Code NEY
UDI-Device IdentifierH78712740000US0
UDI-PublicH78712740000US0
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12740000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown